Hitting the reset button

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

txtravelgal
New Member


Date Joined Jul 2017
Total Posts : 1
   Posted 10/5/2017 2:55 PM (GMT -6)   
I had a very bad allergic reaction to an antibiotic back in February which caused a serious case of hives that landed me in the ER for an ephedrine shot, a steroid shot and steroid pills to take for 4 days. The combination of these drugs sent my nervous system into a tailspin ... hot flashes and flushing for months, extra sensitive to all body feelings and my anxiety went through the roof. Fast forward to about a month ago - had an ear infection so the doctor (on call) put me on antibiotics (thank goodness I didn't have a reaction) and steroids for 5 days ... this sent me on a mini-tailspin. Needless to say, I don't do well on steroids! My regular doctor said he needed to reset my sympathetic nervous system and put me on Zoloft. I have been on Zoloft before - I had a bit of a hard time dealing with our younger daughter moving away to college a few years ago - so I remember most of the side effects - but I don't remember one that I am having trouble with now. I seem to have developed a very sore tongue which looks a bit "cracked". I know this can be a sign of anxiety, and I have had the burning sensations before, just not everyday - all day. I started with Zoloft at 12.5 a little over a week ago and went up to 25 on Monday... do you think this side effect will eventually go away?

Scaredy Cat
Forum Moderator


Date Joined Sep 2006
Total Posts : 26813
   Posted 10/5/2017 3:51 PM (GMT -6)   
Hello and welcome!

I am sorry to hear of your challenges with health issues, meds and anxiety triggers! What an ordeal for you to go through. :/

I am glad that your doctor has a plan for getting you back on track anxiety speaking. I do hope this is just what you need to feel your best again.

I am not sure about the tongue issue being anxiety related. I am more suspecting the use of the abx...perhaps causing thrush? (ask your doctor about this possibility...and maybe add in some probiotic food/drinks to your diet)

...but yes, the start up effects of an SSRI will phase out once you reach your therapeutic level, and your system adjusts.

The use of anxiety self help coping skills can help during this time and beyond. Please see our Resources at the top of the main forum page here for great info and instructions. Practicing the suggested exercises daily can make a big difference in how you feel. smile

Keep posting with us as well if you find it helpful. We care, understand and support is key!

Scaredy Cat
Moderator:Anxiety/Panic

"Courage is not the abscence of fear, it is feeling afraid and doing it anyway!"

"Worrying does not empty tomorrow of its troubles...it empties today of its strength."
Corrie Ten Boom

Panic Syndrome recovery due to CBT
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 22, 2017 4:11 AM (GMT -6)
There are a total of 2,885,495 posts in 316,643 threads.
View Active Threads


Who's Online
This forum has 157725 registered members. Please welcome our newest member, bawsdad010.
237 Guest(s), 5 Registered Member(s) are currently online.  Details
RedLabel, Dimitri71, MAF249, Saipan Paradise, Szabo246


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer